Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 17, 2002, 6:22 PM CST for Caddo Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2002, 6:22 PM CST (00:22 UTC)
- Expired
- Mar 17, 2002, 6:45 PM CST
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 47 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 180022 SVRSHV LAC017-180045- /NEW.KSHV.SV.W.0029.180021-180045/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 621 PM CST SUN MAR 17 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL 645 PM CST * AT 621 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR OIL CITY...OR ABOUT 7 MILES SOUTH OF VIVIAN...MOVING NORTHEAST AT 50 MPH. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CADDO PARISH IN NORTHWEST LOUISIANA UNTIL 645 PM CST. LAT...LON 3294 9405 3264 9403 3276 9380 3302 9383
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 3:05 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 17, 3:05 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 305 PM CST SUN MAR 17 2002 NOTHING DRASTICALLY NEW TO DISCUSS. WARM FRONT STILL PLAYING GAMES AS IT HAS RECENTLY STALLED AGAIN. STONEWALL AT 70 AND SHV AT 60 /ONLY ABOUT 12 MILES APART N TO S/. LINE OF ELEVATED CONVECTION IS SLOWLY SHIFTING EASTWARD...BUT EXPECT IT TO SHIFT WESTWARD AGAIN DURING THE NIGHT. STILL ANTICIPATING WARMER AIR TO WORK NORTHWARD ACROSS MUCH OF CWA...TOMORROW. YES...WE/RE TRYING AGAIN. MONDAY NIGHT THE RAIN AREA MIGHT NEARLY LEAVE THE CWA ENTIRELY... SHIFTING TO OUR NW AS SHORTWAVE DIGS INTO SOUTHERN ROCKIES. WILL GO WITH SLIGHT CHANCES SE PORTION...LIKELY ONLY OVER THE FAR NW. THEN THE SHORTWAVE WILL KICK THROUGH TUESDAY AT SOME TIME. NEW ETA IS SLOWER AND WILL KEEP SYSTEM IN THE CWA INTO TUESDAY NIGHT. I/LL TEND TO FOLLOW THIS DELAYED EXIT APPROACH. BUT WILL STILL KEEP POPS OUT OF EXTENDED FOR WEDNESDAY. WILL INTRODUCE SLIGHT CHANCES OVER THE WEEKEND AS NEW FRONT MOVES IN FROM NORTH. 17 SHV 59/76/62/78/51 6536 MLU 65/83/64/82/56 4224 TXK 54/73/60/75/48 7747 TYR 55/77/63/76/50 7647 LFK 65/83/65/82/54 4225 .SHV...NONE.
In the hours before
Local storm report, Mar 17, 5:10 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
510 PM CST SUN MAR 17 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 5 W EL DORADO GOODWIN FLD AR WIND DAMAGE
03/17/02 UNION POWER LINES DOWN. REPORTED
BY LAW ENFORCEMENT
MFNearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.